It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-20-2006, 06:14 PM   #1
Junior Member
(female)
 
Join Date: Mar 2006
Location: Southern California
Posts: 36
sarahbear2555 HB User
Red face Weight Gain...Help!!!

Hi everyone! I need some advice. I'm bipolar I rapid cycling. My meds have been switched around a lot and it seems like I've finally found the right combination. Curently I take wellbutrin, lexapro, depakote, restoril, and most recently my pdoc has added seroquel to help me sleep and as a another mood stabalizer. I absolutly love the seroquel. It has done wonders for me. The problem is that I've put on about 8 pounds since I've started it 4 weeks ago. I'm 5'10 and now my weight has reached 200 pounds. I carry my weight well but I'm scared to death that it is going to get out of hand.

My doctor told me that I'm overweight but my blood tests show that everything on the inside is super healthy. My triglycerides are 93 and my cholestoral is really low. My thyroid is normal as well and I have good blood presure. So what do I do. My boyfriend thinks that I should loose some weight. I think that I should too (but not because he wants me to). I'm concerned about developing diabetes as it runs in my family. I'm only 25 but I want to start worrying about this stuff now so it doesn't affect me in the future.

I'm really torn because the seroquel makes me feel great, like I have my life back but in the same turn I feel like I'm starting to get fat. I don't want my boyfriend to leave me because of my weight issues. He supports me; we work out together and eat healthy foods. I don't know what I can do stop the weight from comming on. I'm desperate for some help. Can anyone offer any help/suggestions? Does anyone have this same thing? THanks,
Sarah

 
Sponsors Lightbulb
   
Old 04-21-2006, 05:06 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2002
Location: Bean Station, TN, usa
Posts: 2,190
mudhound HB User
Re: Weight Gain...Help!!!

My wife battles the weight issue too.
__________________
God Bless

Mudhound

 
Old 04-21-2006, 12:41 PM   #3
Junior Member
(female)
 
Join Date: Mar 2006
Location: Southern California
Posts: 36
sarahbear2555 HB User
Re: Weight Gain...Help!!!

Would you leave your wife if her weight got to be too much. My worry is that my boyfriend might think that I'm not doing enough to try and stop the weight from coming on. I haven't started eating more or anything. Everything has stayed the same and the weight just keeps coming on.

 
Old 04-22-2006, 07:28 AM   #4
Junior Member
 
Join Date: Apr 2006
Location: asd
Posts: 14
BPNotallofMe HB User
Re: Weight Gain...Help!!!

Hi,

I was on Seroquel and not only did it cause weight gain, but I was tired all the time. I am now on Abilify, and it is great. It is a fairly new drug I think, but there are very few side effects that I can see....

My doctor did have to prescribe trazadone, a sleep aid to help me wean off of Seroquel... seroquel helped me to sleep. I now only take the trazadone when I can't sleep. Maybe ask your doctor about Abilify?

 
Old 04-22-2006, 10:58 AM   #5
Junior Member
(female)
 
Join Date: Mar 2006
Location: Southern California
Posts: 36
sarahbear2555 HB User
Re: Weight Gain...Help!!!

Thanks I'll try that. Initially my pdoc gave me the seroquel to help me sleep but I noticed that it really makes me feel good during the day and takes the anxiety away. I tried trazadone once and I had a really bad reaction to it. Dizzy, nausea...

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!